Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

RA - worried about combined drug prescription

NyHebNyHeb Posts: 7
edited 14. Sep 2019, 10:19 in Chat to our Helpline Team
Hello, I'm new on the forum & am very happy to have found you.

I was diagnosed with RD 8 years ago. I've been on Hydroxychloroquine since then. My RA has ramped up in the last few months so I have been prescribed Leflunomide on top of the Hydroxychloroquine. On reading the instructions accompanying the new drugs, it emphatically says that combining Leflunomide with hydroxychloroquine is not recommended. I am really worried and scared of taking the new drug. Has this been something that has come up here before? Any advice would be gratefully received as I am very worried. Thank you.

Comments

  • moderatormoderator Posts: 4,082 mod
    edited 30. Nov -1, 00:00
    Hello
    Welcome to the forum. I am sure you will find support, advice, empathy, friendliness here. All the members between them have lots of experience of arthritis and things relative to it.

    I will flag this post up for the helpline team to answer your query. I am one of the moderation team and we have one or more of the arthritis "hanger one" or care for family with the same.

    I look forward to your future posts and being able to see how you are getting on.

    Best wishes
    ChrisK
  • helpline_teamhelpline_team Posts: 2,019
    edited 30. Nov -1, 00:00
    Hi NyHeb
    Thanks for your post to Helplines. I don't see any mention of interactions between those two drugs in our information.

    https://www.versusarthritis.org/about-arthritis/treatments/drugs/leflunomide/

    https://www.versusarthritis.org/about-arthritis/treatments/drugs/hydroxychloroquine/

    We'd encourage you to raise concerns with your rheumatology nurse specialist as they are the best placed to support you and are medically qualified.

    If you'd like to talk about how you are feeling, or would like any further information, do ring us here at the Helpline.

    Kind regards
    Guy
  • NyHebNyHeb Posts: 7
    edited 30. Nov -1, 00:00
    Thank you! I appreciate you taking the time to answer. I have now been taken off Leflunomide as even after just the second dose I became unwell (vomiting, diarrhoea, extreme tiredness, crippling headaches, swollen glands and sore throat). My GP sent me for a blood test which came back fine. So, yes, I've stopped taking them already (less than one week in and only 4 tablets taken!). Sadly I'm still getting the headaches and tiredness. I can't believe how quickly it came on and how long it can stay in your system. I'm due to speak to the rheumatology nurse again on Monday to see what she suggests. It's been a crazy week! Thank you again.
Sign In or Register to comment.